Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 303, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 30, 2018, 11:51 PM CST for 4 counties in Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2018, 11:51 PM CST (05:51 UTC)
- Expired
- Dec 1, 2018, 12:32 AM CST
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 11:56 PM CST | TSTM WND DMG | Clifty, AR | HOMES WITH ROOF DAMAGE, POULTRY HOUSES DAMAGED, TREES DOWN. MOBILE HOME REMOVED FROM FOUNDATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 6:40 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
494 WUUS54 KTSA 010551 SVRTSA ARC007-015-087-143-010645- /O.NEW.KTSA.SV.W.0303.181201T0551Z-181201T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1151 PM CST FRI NOV 30 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northeastern Benton County in northwestern Arkansas... Northern Madison County in northwestern Arkansas... Carroll County in northwestern Arkansas... Northeastern Washington County in northwestern Arkansas... * Until 1245 AM CST. * At 1151 PM CST, severe thunderstorms were located along a line extending from 4 miles north of Pea Ridge to Hindsville, moving northeast at 70 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Rogers... Bella Vista... Berryville... Huntsville... Eureka Springs... Pea Ridge... Green Forest... Garfield... Gateway... Beaver... Hindsville... Carrollton... Rudd... Forum... Hobbs State Park... Clifty... Withrow Springs State Park... War Eagle... Marble... Osage... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A Tornado Watch remains in effect until 200 AM CST for northwestern Arkansas. LAT...LON 3609 9391 3650 9424 3650 9330 3613 9330 TIME...MOT...LOC 0551Z 209DEG 60KT 3651 9414 3614 9385 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 69
2 follow-up statements
933
WWUS54 KTSA 010619
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1219 AM CST SAT DEC 1 2018
ARC007-087-143-010628-
/O.CAN.KTSA.SV.W.0303.000000T0000Z-181201T0645Z/
Benton AR-Madison AR-Washington AR-
1219 AM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON...NORTHERN
MADISON AND NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for northwestern
Arkansas.
LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
3619 9361 3620 9362 3626 9362 3627 9364
3628 9363 3628 9366 3630 9366 3630 9370
3650 9383 3650 9330 3613 9330
TIME...MOT...LOC 0618Z 248DEG 53KT 3649 9356 3612 9327
$$
ARC015-010645-
/O.CON.KTSA.SV.W.0303.000000T0000Z-181201T0645Z/
Carroll AR-
1219 AM CST SAT DEC 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR CARROLL COUNTY...
At 1218 AM CST, severe thunderstorms were located along a line
extending from 5 miles northeast of Grandview to 3 miles northwest of
Erbie, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Beaver...
Carrollton... Rudd...
Osage... Urbanette...
Rule... Grandview...
Blue Eye... Dryfork...
Cabanal... Metalton...
Connor... Coin...
Pleasant Ridge... Delmar...
Denver... Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 AM CST for northwestern
Arkansas.
LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
3619 9361 3620 9362 3626 9362 3627 9364
3628 9363 3628 9366 3630 9366 3630 9370
3650 9383 3650 9330 3613 9330
TIME...MOT...LOC 0618Z 248DEG 53KT 3649 9356 3612 9327
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$166
WWUS54 KTSA 010632
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1232 AM CST SAT DEC 1 2018
ARC015-010642-
/O.CAN.KTSA.SV.W.0303.000000T0000Z-181201T0645Z/
Carroll AR-
1232 AM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
3619 9361 3620 9362 3626 9362 3627 9364
3628 9363 3628 9366 3630 9366 3630 9370
3650 9383 3650 9330 3613 9330
TIME...MOT...LOC 0630Z 209DEG 60KT 3668 9343 3631 9314
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 11:15 PM CST, 36 minutes earlier.
Area forecast discussion, Nov 30, 11:15 PM CST, 36 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1115 PM CST Fri Nov 30 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Unsettled conditions are expected at the western Arkansas TAF sites for the first couple of hours of this TAF issuance. Showers and storms will have exited all of the eastern Oklahoma TAF sites by the valid time. VFR to MVFR conditions will be expected behind the line of showers and thunderstorms. && .PREV DISCUSSION... /Issued 940 PM CST Fri Nov 30 2018/ ..UPDATE... DISCUSSION... Widespread convection with ongoing severe weather will continue to advance eastward through the early morning hours. Conditions will remain favorable for tornadic potential especially across southeast OK into western AR. Updated forecast delayed the clearing of storms slightly otherwise elements remain on track. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Nov 30, 5:21 PM CST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CST Fri Nov 30 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CST Fri Nov 30 2018
...SEVERE WEATHER EXPECTED THROUGH THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Elevated.
AREA...Primarily along and south of Interstate 44, and especially
southeast Oklahoma into west central Arkansas.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...All eastern Oklahoma and northwest Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Southeast Oklahoma through northwest Arkansas.
HEAVY RAIN.
RISK...Limited.
AREA...Far eastern Oklahoma and northwest Arkansas.
ONSET...Evening through early Saturday morning.
DISCUSSION...
Thunderstorms are developing over southeastern Oklahoma and western Arkansas
and storms will continue to increase in coverage through the evening hours.
Storms will end from west to east, and clear western Arkansas during the
early morning hours on Saturday. Conditions continue to appear favorable
for severe weather across much of eastern Oklahoma and northwest Arkansas.
Instability continues to increase across the region this afternoon
and will trend upward through the evening hours. Winds aloft will also
become more favorable for severe storms, and very strong low level winds
are forecast to develop across southeast Oklahoma and western Arkansas
by early evening. As storms develop and move into the more favorable
conditions, tornadic potential will increase. Current forecasts do
suggest the potential for a strong tornado across southeast Oklahoma
through west central Arkansas during the evening hours. Additionally,
large hail and locally damaging straight line winds will be possible,
especially with any discrete storm cells. Severe weather watches and
warnings should be anticipated. Know your severe weather safety procedures.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Mild temperatures and gusty west to southwest winds will raise
fire weather concerns Saturday. Some light rain or snow will also
be possible in some places late Sunday night, but no significant
wintry precipitation is expected.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Nov 30, 11:02 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 3 SE GORE 35.50N 95.08W
11/30/2018 SEQUOYAH OK BROADCAST MEDIA
3 HOMES DAMAGED, 2 HEAVILY.
&&
RJSLocal storm report, Nov 30, 11:07 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND GST 2 SSW SALLISAW 35.43N 94.80W
11/30/2018 M67 MPH SEQUOYAH OK MESONET
&&
RJSLocal storm report, Nov 30, 11:32 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG 1 N VAN BUREN 35.45N 94.35W
11/30/2018 CRAWFORD AR EMERGENCY MNGR
LARGE TREES DOWN ON OLD UNIONTOWN ROAD.
&&
JBMLocal storm report, Nov 30, 11:39 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM TSTM WND GST 5 NE JAY 36.47N 94.73W
11/30/2018 M62 MPH DELAWARE OK LAW ENFORCEMENT
REPORTED THROUGH SOCIAL MEDIA AT 360 ROAD AT 690 ROAD.
&&
JBMLocal storm report, Nov 30, 11:47 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND GST SILOAM SPRINGS 36.19N 94.54W
11/30/2018 M58 MPH BENTON AR AWOS
&&
RJSLocal storm report, Nov 30, 11:47 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND GST SILOAM SPRINGS 36.19N 94.54W
11/30/2018 M58 MPH BENTON AR AWOS
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 6:03 PM CST | Special Weather Statement | TSA | Franklin | 42 min |
| Nov 30, 6:20 PM CST | Severe Thunderstorm Warning | TSA | Benton, Washington | 35 min |
| Nov 30, 6:22 PM CST | Tornado Warning | TSA | Franklin | 38 min |
| Nov 30, 6:55 PM CST | Special Weather Statement | TSA | Franklin | 35 min |
| Nov 30, 10:29 PM CST | Tornado Warning | TSA | Benton | 20 min |
| Nov 30, 10:37 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Washington | 38 min |
| Nov 30, 10:50 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 55 min |
| Nov 30, 11:09 PM CST | Tornado Warning | TSA | Crawford | 21 min |
| Nov 30, 11:16 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 44 min |
| Nov 30, 11:19 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Madison, Washington | 56 min |
| Nov 30, 11:21 PM CST | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 3 hr |
| Nov 30, 11:25 PM CST | Severe Thunderstorm Warning | TSA | Benton, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.